MAUDE Adverse Event Report: LEONHARD LANG GMBH STABEL BASE; ECG ELECTRODE

LEONHARD LANG GMBH STABEL BASE; ECG ELECTRODE
Model Number W-601
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Skin Irritation (2076)
Date of Event 10/21/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complaint named two different models of electrodes.In addition to the model documented in the previous sections of this report, model t-601, catalogue number sbt601, lot no.160201-157 had been used.Retained samples of both models sbw601 (lotnr.: 160210-0153) and model sbt601 (lotnr.: 160201-0157) have been inspected visually.One electrode of each lot was applied on a volunteer for six hours.No reaction or deviation could be observed.The retained samples were within specification.No conclusion regarding the initial cause of the irritation can be drawn.However, the ifu explicitly states: "do not place electrodes on skin sites with (.) injuries of any kind." "do not use on patients with shown skin irritating effects on skin (.)." the user did not follow the ifu and used electrodes despite of developed skin irritations.We therefore consider a user error to have contributed to the incident.Device not returned.
 
Event or Problem Description
On (b)(6) 2016, we have been informed about an incident with ecg electrodes.Monitoring ecg electrodes (model sbw601 and model sbt601) and a verité-cem machine and imd post event machine had been used in a heart monitoring procedure with a duration of 30 days.The patient's skin type was described as normal, no hair and the body type as "athletic - dark skin tone".The skin was cleaned with "soap and water", not shaven, not disinfected, and dried.It was reported that the patient developed a skin reaction on (b)(6) 2016 within the first 24 hours of use ("red & bumpy - itching & burning").The patient reported that the skin reaction was exactly under the electrodes.The skin reaction was located above and below breast area on the left and right side.Two different doctors were consulted, "one gave cream for 15 days and the other gave the same in lotion form for 30 days.- the cream/lotion was augmented betamethasone diprionate 0.05".It appears the patient continued the monitoring study for the entire 30 days despite of the skin reactions and had these reactions treated in parallel.It was also stated that the reaction just started fading the week of (b)(6) 2016.

Brand Name
STABEL BASE
Common Device Name
ECG ELECTRODE
Manufacturer (Section D)
LEONHARD LANG GMBH
archenweg 56
innsbruck, 6020
AU  6020
MDR Report Key6255574
Report Number8020045-2017-00002
Device Sequence Number955808
Product Code DRX
UDI-Device Identifier10861779000274
UDI-Public(01)10861779000274(10)160210-0153(17)190210
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K023503
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date02/10/2019
Device Model NumberW-601
Device Catalogue NumberSBW601
Device Lot Number160210-0153
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2016
Initial Report FDA Received Date01/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight69